Volume 21, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Rigidity in étale motivic stable homotopy theory

Tom Bachmann

Algebraic & Geometric Topology 21 (2021) 173–209

For a scheme X, denote by 𝒮(Xét) the stabilization of the hypercompletion of its étale –topos, and by 𝒮ét(X) the localization of the stable motivic homotopy category 𝒮(X) at the (desuspensions of) étale hypercovers. For a stable –category 𝒞, write 𝒞p for the p–completion of 𝒞.

We prove that under suitable finiteness hypotheses, and assuming that p is invertible on X, the canonical functor

ep: 𝒮(X ét) p𝒮 ét(X)p

is an equivalence of –categories. This generalizes the rigidity theorems of Suslin and Voevodsky (Invent. Math. 123 (1996) 61–94), Ayoub (Ann. Sci. École Norm. Sup. 47 (2014) 1–145) and Cisinski and Déglise (Compos. Math. 152 (2016) 556–666) to the setting of spectra. We deduce that under further regularity hypotheses on X, if S is the set of primes not invertible on X, then the endomorphisms of the S–local sphere in 𝒮ét(X) are given by étale hypercohomology with coefficients in the S–local classical sphere spectrum:

[1[1S],1[1S]]𝒮ét(X) ét0(X,1[1S]).

This confirms a conjecture of Morel.

The primary novelty of our argument is that we use the pro-étale topology of Bhatt and Scholze (Astérisque 369 (2015) 99–201) to construct directly an invertible object 1̂p(1)[1] 𝒮(Xét)p with the property that ep(1̂p(1)[1]) Σ𝔾m 𝒮ét(X)p.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

motivic homotopy theory, étale cohomology
Mathematical Subject Classification 2010
Primary: 14F20, 14F42
Received: 29 May 2019
Revised: 24 March 2020
Accepted: 11 May 2020
Published: 25 February 2021
Tom Bachmann
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Mathematisches Institut
LMU Munich